Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 68, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 24, 2002, 12:06 AM CDT for Carter County, Ripley County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 12:06 AM CDT (05:06 UTC)
- Expired
- Apr 24, 2002, 12:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Carter County, MO, Ripley County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
295
WUUS53 KPAH 240506
SVRPAH
MOC035-181-240530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1205 AM CDT WED APR 24 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN MISSOURI
RIPLEY COUNTY IN MISSOURI
* UNTIL 1230 AM CDT
* AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTH OF ELLSINORE...MOVING EAST AT 40
MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3702 9123 3708 9122 3710 9098 3704 9075
3692 9068 3682 9067 3680 9064 3677 9063
3666 9079 3679 9094 3681 9091 3682 9098
3683 9122What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:09 PM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Apr 23, 2:09 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 209 PM CDT TUE APR 23 2002 MAIN FORECAST CHALLENGES WILL BE WITH TIMING AND INTENSITY OF WARM FRONT/MCS CONVECTION OVERNIGHT AND WITH COLD FRONT WED AFTERNOON. CURRENT SATELLITE AND RADAR TRENDS SHOW DECAYING REMANTS /ANVIL RAIN/ OF THIS MORNINGS MCS OVER WRN TN...WITH MAIN SFC WARM FRONT ALONG SRN OK/AR AT 18Z. COLD POOL FROM AM CONVECTION RETARDING SURFACE-BASED MOISTURE INFLUX. THE DEQUEEN AR PROFILER...LOCATED ON THE SOUTHERN END OF THE COLD POOL /LOWEST 1KFT UNDER NELY WINDS/ SHOWS DEEP MOISTURE IN PLACE /SFC-700 MB/. BLOOMFIELD MO ALSO SHOWS DECENT MSTR MOVING BACK NEWD BTWN 650-700 MB UNDER W-SLY WINDS 15-25KT. AS THE AFTERNOON PROGRESSES...MOISTURE SHOULD EXPAND DOWNWARD...AS ELEVATED WARM FRONTAL BOUNDARY MOVES TWD S CNTRL MO AND NWRN TN OVERNIGHT. ETA AND AVN ARE SIMILAR IN WIND SPEED AND STRENGTH...WITH ETA HAVING SLIGHTLY HIGHER WINDS W-NWLY /45-50 KTS/ BTWN 500-600 MB THIS AFTN ACROSS AR. SUSPECT CAPPING WILL STAY IN PLACE THROUGH MOST OF THE EVENING FURTHER NEWD ACROSS THE PAH FORECAST AREA...WITH RAPID DESTABILIZATION FROM LATE EVENING ON OVER SERN MO. BOTH ETA AND AVN SEEM TO BE A LITTLE SLOW IN THE NWD TRANSLATION OF THE WARM FRONTAL BOUNDARY IN THE LOWER MS VALLEY GIVEN THE FASTER FLOW ALOFT. WILL CONSIDER A SLIGHTLY SLOWER TIMING OF PCPN DEVELOPMENT OVER WARM FRONT THIS EVENING AS ADVERTISED...PROBABLY KEEPING MOST OF THE SIGNIFCANT PCPN OUT OF THE NERN HALF OF THE CWA BEFORE DAYBREAK. AT THIS TIME...EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TO DEVELOP IN MARGINAL INSTABILITY ALOFT FOR THE OVERNIGHT HOURS. THE BIG KEY TO THE FORECAST OF LATE MORNING/EARLY AFTERNOON CONVECTION WILL BE THE DEGREE OF CLEARING OF CLOUD DECK BEHIND ANY WARM FRONTAL PCPN AND PROJECTED MCS FROM THE MID-MS VALLEY /SEE SPC DAY TWO DISC/. THE DEGREE OF CLEARING WILL ONLY AID IN THE DIFFERENTIAL HEATING AND INSTABILITY OF PARCELS LIFTED AHEAD OF THE COLD FRONT THAT WILL SHARPEN AS THE DAY PROGRESSES/ Q SUB N DIV AND FRONTOGENETIC FORCING SHARPEN IN THE 1000-850 MB FROM WED 18Z TO THU 00Z/. GIVEN DECENT 30-50KT W-SWLY SHEAR...INSTABILITY/LIS -6 TO -10/ AND DECENT CONVERGENCE...AGREE WITH SPC ASSESSMENT OF SQUALL LINE DEVELOPMENT AND DAMAGING WIND POTENTIAL. IF AVN PANS OUT...SQUALL ACTIVITY SHOULD MOVE INTO SERN MO/SRN IL +/- 2 HOURS FROM 18Z /DEPENDING ON SFC HEATING/...THEN MOVE QUICKLY ACROSS THE ENTIRE CWA BY 03Z THU. WILL NOT MAKE ANY SIGNIFICANT CHANGES TO EXTENDED...WITH THE EXCEPTION OF ADDING A CHANCE OF SHRA/TSRA ON MONDAY. .PAH...NONE. SMITH
In the hours before
Local storm report, Apr 23, 11:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1130 PM CDT TUE APR 23 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1126 PM VAN BUREN MO 0.75 INCH HAIL
04/23/02 CARTER REPORTED BY EMA
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:10 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 50 min |
| Apr 24, 12:18 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 42 min |
| Apr 24, 7:28 AM CDT | Flash Flood Warning | PAH | Bollinger, Scott, Stoddard, Wayne | 3 hr |
| Apr 24, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 57 min |
| Apr 24, 4:11 PM CDT | Tornado Warning | PAH | Carter | 34 min |
| Apr 24, 4:35 PM CDT | Tornado Warning | PAH | Butler | 40 min |
| Apr 24, 4:36 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 39 min |
| Apr 24, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 58 min |
| Apr 24, 5:07 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 23 min |
| Apr 24, 5:13 PM CDT | Tornado Warning | PAH | Butler, Stoddard | 62 min |
| Apr 24, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| Apr 24, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 43 min |
| Apr 24, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 44 min |
| Apr 24, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 36 min |
| Apr 24, 6:20 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 25 min |
| Apr 24, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 64 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.